Head rush I don't get, but that may be from your blood volume increasing.
Salt is notorious for causing stomach upset. It has improved over time (years) for me, but I also don't use much from the shaker. I eat high salt foods and soup broth, and if I add a lot of salt to food I'm preparing, I use Kosher/pickling/sea salt. It doesn't have all the silica and other additives, and for whatever reason doesn't upset my stomach as much, nor does it taste as bad. In the summer, I add 1/4 teaspoon of non-shaker salt to my gatorade, because it's important to get a lot of fluid in addition to extra salt. Salted fruit (melon and peach) also seems to work well without upsetting my stomach.
If you're not tolerating table salt well, salt tablets likely won't be of much help ... they're hard on the stomach and from what I understand a lot of people with dysauto have a hard time not vomiting them up. (Concentrated salt can actually be used as an emetic--something administered to intentionally induce vomiting; it's one of the veterinary recommendations for inducing vomiting in dogs.) I wouldn't say definitely don't give the salt tablets a try, because you never know what's going to work for one person and not for another, but if I were you I'd try the stuff AireScottie suggested before you spend money on those.
The palpitation sensation you get after consuming increased salt is more likely to be increased pulse pressure than increased heart rate. Depending on how your BP runs normally, that may be a good thing, though it probably registers as an uncomfortable sensation because your body is not accustomed to it; personally, I find it very uncomfortable when my pulse pressure widens and my stroke volume is as good as my cardiologist wants it to be. If you're salt loading because your cardiologist recommended it, it's likely that a wider pulse pressure is indeed a good thing for you, uncomfortable as it may seem. That throbbing sensation is due to your increased blood volume, which is moving through your circulatory system with greater force than that with which you are accustomed (i.e. a higher pulse pressure).
Of course, this is just me speculating, but next time you do eat a great deal of salt and experience the increased palpitations, try taking your (sitting, resting and lying down) blood pressure and heart rate. That should tell you if the palpitations are due to tachycardia or changes in your blood pressure. If it's the former, some investigation may be needed to figure out why salt would be causing this effect. If it's the latter, depending on what effect it is having on your blood pressure, it may actually be good news. (By the way, if you find that is the case, let me know and I'll pass on my tips for alleviating the high pulse pressure some what. As I said, I find it uncomfortable as well.)
You might not worry about hitting 6000 mg right away. Before I got sick, I ate most of my food from scratch, no salt added, so my intake was probably only 500 -1000 mg. It took me about 3 years to get up to 6000mg, unless I ate pizza, wings, or some other prepared food like that. Of course, that doesn't help the waistline, but keep it in mind if you need a fix. A lot of pizzas have 1000-1500 mg in a serving. Some of the Lean Cuisine meals have decent salt too (500 mg), without all the fat and calories.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.